# SDR 2003FA0000366

- Difficulty date: April 8, 2003
- Submitted: April 8, 2003
- Operation: General aviation
- Make and model: Amtr AVID*
- Aircraft serial: GFOLD
- Engine: Rotax 582LC
- System (JASC): 2700 · Flight Control System
- Part: Rod End
- Condition: Broken
- Location: Lift Strut
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AVID AIRCRAFT LIFT STRUT, THREADED ROD-END FAILURE.  THE PILOT OF AN AVID AIRCRAFT LOST CONTROL SHORTLY AFTER TAKE-OFF AND THE AIRCRAFT DESCENDED INTO THE GROUND IN AN UNCOMMANDED LEFT-HAND TURN CAUSING SUBSTANTIAL DAMAGE TO THE AIRFRAME.  THE PILOT RECALLS HEARING A SHARP CRACK SHORTLY BEFORE BECOMING AIRBORNE. THE GOVT.AAIB METALLURGIST HAS CONCLUDED THAT THE PORT REAR LIFT STRUT THREADED ROD-END MAY HAVE FAILED BEFORE THE IMPACT.  THIS WOULD FIT WITH THE SHARP CRACK NOISE AND THE ROLL TO THE LEFT.  THERE WERE NO INDICATIONS OF LONG-TERM FATIGUE OR CORROSION DAMAGE AND THE MATERIAL’S HARDNESS STATE PROVED CORRECT.  HOWEVER PRE-ACCIDENT DAMAGE TO THE ROD END CANNOT BE RULED OUT.  IN PARTICULAR, THE ROD-END MAY
